COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Back to Search Results |
| Model Number |
8813817009 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/20/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the procedure, the guidewire was stuck inside the catheter and did come out of the venous line ultem adapter ( blue color ) of the catheter.They also stated that healthcare professional mentioned that the guidewire was stuck because the catheter had some blockage.There was no leak and no luer adapter issue.The catheter was not repaired and tego was not utilized.A fresh pack of the catheter was opened and used.There was no reported patient injury.
Additional Manufacturer Narrative
Investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection of the image showed the open catheter kit.The catheter, guide wire, introducer needle, dilators and wound dressings were in view.The guide wire was in its protective sheath and none of the components were inserted into each other.It was reported that the device was occluded.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during the procedure, the guidewire provided in the kit was stuck inside the catheter at the hub and did not come out of the venous line ultem adapter (blue color).They also stated that the healthcare professional mentioned that the guidewire was stuck because the catheter had some blockage in the hub.There was no leak and no luer adapter issue.The catheter was not repaired and tego was not utilized.There was nothing unusual observed on the device prior to use, flushing was done prior to use and nothing abnormal was found, there were no other products being utilized with the device, and the insertion site was not treated prior to product placement.There was no treatment/intervention required as a result of the event.The guidewire was removed through the hands, no tools was used when trying to remove it and it was necessary to remove the guidewire and catheter from the patient simultaneously (in one action) due to the alleged defect.It was stated that the guidewire was still intact when they removed it and to resolve the issue a fresh pack of the catheter was opened and used, and the procedure was completed.X-ray was not required.There was a few unknown ml of blood loss and blood transfusion was not required.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: b5, g1 (mfr contact first name, last name, email, phone number), g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection of the photo noted that the catheter kit was open with the catheter, guide wire, introducer needle, dilators and wound dressing in view.The guide wire is in its protective sheath.A visual inspection of the returned device noted no abnormalities.Functional testing of the returned device found that when the guide wire was inserted into the venous lumen, it got caught in the y-hub and could not be advanced.The blockage was confirmed.It was reported that the device was occluded.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.